Discussions that mention prednisone

Arthritis board


I am taking NSAID, Prednisone, Methotrexate and Enbrel for my rheumathoid arthritis. I have been on Prednisone for a year and a half as high as 30mg per day. Lately I have been bleeding with the smallest bump or scratch that would not have even left a mark before. Could the Prednisone cause my skin to become thin or could it be my CBC is messed up?
Hi,

Yes, prednisone can definitely be the cause of that and can thin the skin. Other NSAID's can thin the blood and also cause easy bruising. I know for me, Ibuprofen does it.

When I was on pred (started at 40mg per day & tapered off over 8 months), I would bruise way easier and I also noticed my skin would burn or something when I used depilatories (and never did that before). I also have one of those small home microdermabrasion things..before taking pred, it smoothed out my facial skin nicely without any problems. While on pred, oh mannnnn, some parts of my skin bled and I had a horrible red rash all over most of my face. It even caused some little scars here & there. I'll never do that again on pred!
When I was on Prednisone I had the same thing happen. Very thin skin I quess. I would just scratch my arms and it would leave streaks of blood at the surface of my skin or if I bumped into something, unknowingly it would cause a place to bleed and I wasn't even aware I was bleeding. Shortly after I was off the Prednisone it resolved, thank goodness.